MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5MM LOW PROFILE HEX SCREW 35MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 6.5MM LOW PROFILE HEX SCREW 35MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 7030-6535
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
Primary procedure, left hip.It was reported that post-op x-ray showed that the screw was bent/ curved.Screw was not bent or curved when taken out of the packaging.Surgeon used 25mm drill with guide to drill the pilot hole.Patient's bone quality unknown but was reported as 'not young, strong bone'.Surgeon does not have any plan to revise the patient.Update per sales rep: 35mm screw is bent.
 
Additional Manufacturer Narrative
Reported event: an event regarding damage involving an other hip screw was reported.The event was not confirmed.Method & results: device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: this case reports the possibility of a screw bending upon insertion through an acetabular component.In my opinion i don't believe a well-directed screw would bend upon simple unobstructed insertion no matter what the quality of the bone.In order for it to bend it would either have to strike a very hard surface and be forced in or the screw was misdirected and possibly levered against the acetabular screw hole upon insertion.Having said that i would need to have further x-rays to confirm that the screw was indeed bent since the x-ray provided in my opinion is slightly distorted.I cannot absolutely confirm that this event occurred despite the x-ray showing what appears to be a bent screw.I would like to see further evidence with other x-rays.The root cause of a bent screw would have to be either contact with a very hard surface as it was forced in and inserted or misdirection with levering of the screw on the acetabular screw hole as it enters the bone.Most likely the cause is iatrogenic.Device history review: review of the product history records indicate devices were manufactured and accepted into final stock with no reported relevant discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant indicated: a review of the provided medical records by a clinical consultant indicated: this case reports the possibility of a screw bending upon insertion through an acetabular component.In my opinion i don't believe a well-directed screw would bend upon simple unobstructed insertion no matter what the quality of the bone.In order for it to bend it would either have to strike a very hard surface and be forced in or the screw was misdirected and possibly levered against the acetabular screw hole upon insertion.Having said that i would need to have further x-rays to confirm that the screw was indeed bent since the x-ray provided in my opinion is slightly distorted.I cannot absolutely confirm that this event occurred despite the x-ray showing what appears to be a bent screw.I would like to see further evidence with other x-rays.The root cause of a bent screw would have to be either contact with a very hard surface as it was forced in and inserted or misdirection with levering of the screw on the acetabular screw hole as it enters the bone.Most likely the cause is iatrogenic.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
6.5MM LOW PROFILE HEX SCREW 35MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14961293
Report Number0002249697-2022-00989
Device Sequence Number12133976
Product Code LPH
UDI-Device Identifier07613327345100
UDI-Public07613327345100
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7030-6535
Device Catalogue Number7030-6535
Device Lot NumberXJDH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown